Texas, 2002Damaging Wind in Texas, August 4, 2002
August 4, 2002 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 4, 2:20 PM CST, 25 minutes earlier.
Area forecast discussion, Aug 4, 2:20 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT SUN AUG 4 2002
PRIMARY FEATURE OF INTEREST THIS FORECAST IS THE AREA OF LOW
PRESSURE SPINNING IN THE NRN GULF. MODELS ARE FAIRLY CONSISTENT IN
BRINGING THIS LOW NWWD INTO LA TOMORROW. STILL NOT SURE HOW MUCH OF
THE PRECIP WILL REACH OUR CWA...AS CONVECTION WILL LIKELY BE
CONCENTRATED ON THE ERN HALF OF THE SYSTEM. WE WILL CARRY SOME LOW
CHANCE POPS IN THE SE TOMORROW...TAPERING TO 0 IN THE NW. AS MORE OF
THE MOISTURE OVERSPREADS THE AREA ON TUESDAY...BELIEVE WE WILL SEE
BETTER RAIN CHANCES THEN. AVN CONTINUES TO SHOW DRIER AIR MAKING A
BACKDOOR ENTRANCE INTO THE AREA MIDWEEK...SO WE HAVE DRIED OUT THE
EXTENDED FROM THURSDAY ON.
INCREASED CLOUD COVER IN THE FIRST PART OF THE WEEK SHOULD GIVE US A
BREAK FROM THE HOT TEMPS OF LATE...BUT WE SHOULD STILL REMAIN MOSTLY
IN THE 90S. WENT NEAR OR A LITTLE ABOVE MAV GUIDANCE FOR TOMORROW...
THINKING THAT PERHAPS MAV IS GIVING A BIT TOO MUCH CLOUD COVER FOR
TOMORROW.
FCSTID = 5
SHV 75 95 73 94 / 10 20 20 40
MLU 73 93 73 92 / 10 20 20 40
TXK 75 97 73 94 / 0 0 0 40
TYR 74 96 73 94 / 10 0 0 40
LFK 72 95 72 92 / 10 20 20 40
.SHV...NONE.
In the hours before
Special weather statement, Aug 4, 9:30 AM CST, 5 hours 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041630-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN AUG 4 2002
DAYTIME HEATING MAY RESULT IN ISOLATED THUNDERSTORMS THIS AFTERNOON
AND EVENING. GUSTY WINDS ARE LIKELY AROUND ANY THUNDERSTORM THAT
DEVELOPS ON A HOT DAY...BUT ORGANIZED SEVERE WEATHER IS NOT
EXPECTED.
ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT EXPECTED THROUGH TONIGHT.
Thunderstorm Wind, Gregg
- When
- August 4, 2:45 PM CST
- Where
- Gregg County, Kilgore
- Measured
- 56 kt (64 mph)
- Property damage
- $150,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.383, -94.883
Numerous trees down. Several trees fell on a house doing considerable damage to the roof and frame of the home while another tree crushed a pickup truck.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 4, 20021 death · 1 event
- Hail and Damaging Winds in Montana, August 4, 2002$2.1 million · 1.75 in hail · 8 events
- Damaging Winds in Texas, August 4, 20023 injured · $75,000 · 52 kt wind · 6 events
- Damaging Winds in Ohio, August 4, 2002$205,000 · 6 events
- Wildfire in California, August 4, 2002$130,000 · 1 event
- Hail and Damaging Winds in Michigan, August 4, 2002$75,000 · 56 kt wind · 8 events
- Damaging Winds in Kansas, August 4, 2002$90,000 · 87 kt wind · 3 events
- Tropical Storm in Louisiana, August 4 to 5, 2002$50,000 · 10 events
- Lightning Strike in Texas, August 4, 2002$60,000 · 1 event
- Damaging Wind in Ohio, August 4, 2002$60,000 · 50 kt wind · 1 event
- Tropical Storm in Mississippi, August 4 to 5, 2002$50,000 · 3 events
- Hail in Nebraska, August 4, 2002$30,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311631.